Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 29, 2005, 8:44 AM CDT for Grant County, Roberts County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 8:44 AM CDT (13:44 UTC)
- Expired
- Jun 29, 2005, 9:32 AM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 111 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 291344
SVRABR
SDC051-109-291445-
/O.NEW.KABR.SV.W.0095.050629T1344Z-050629T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
844 AM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN NORTHEAST SOUTH DAKOTA
ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA
* UNTIL 945 AM CDT
* AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF RUDEBUSCH
CORNER TO 9 MILES SOUTH OF ORTLEY..MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMIT...RUDEBUSCH CORNER AROUND 855 AM CDT
SISSETON AROUND 910 AM CDT
WILMOT...PEEVER AROUND 915 AM CDT
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4544 9676 4516 9712 4516 9722 4575 9721
4594 9696 4594 9696
$$
TARVER2 follow-up statements
000 WWUS53 KABR 291426 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 926 AM CDT WED JUN 29 2005 SDC051-291436- /O.CAN.KABR.SV.W.0095.000000T0000Z-050629T1445Z/ GRANT SD- 926 AM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY HAS BEEN CANCELLED... AT 923 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4593 9662 4585 9658 4565 9688 4592 9702 $$ SDC109-291445- /O.CON.KABR.SV.W.0095.000000T0000Z-050629T1445Z/ ROBERTS SD- 926 AM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ROBERTS COUNTY UNTIL 945 AM CDT... AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTOR TO DAKOMIN...AND MOVING NORTHEAST AT 40 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ROBERTS COUNTY...INCLUDING THE TOWNS OF VICTOR AND ROSHOLT. LAT...LON 4593 9662 4585 9658 4565 9688 4592 9702 $$ TARVER
000 WWUS53 KABR 291432 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 932 AM CDT WED JUN 29 2005 SDC109-291442- /O.CAN.KABR.SV.W.0095.000000T0000Z-050629T1445Z/ ROBERTS SD- 932 AM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROBERTS COUNTY HAS BEEN CANCELLED... AT 928 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4593 9662 4585 9658 4565 9688 4592 9702 $$ TARVER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:50 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 29, 3:50 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CDT WED JUN 29 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AREA OF STRONG THETA-E ADVECTION IN 30KT LOW LEVEL JET HAS HELPED FIRE SOME ELEVATED THUNDERSTORMS THIS MORNING ACROSS THE FORECAST AREA. AN UPPER LEVEL WAVE SWINGING AROUND MAIN UPPER TROUGH WILL MOVE THROUGH THE ARE THIS MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF THIS WAVE ARE ALREADY ENTERING SWRN FORECAST AREA THIS MORNING. WITH LOW OVER NWRN SD THIS MORNING...AND PROGGED TO MOVE NE ACROSS ND TODAY...A COLD FRONT WILL PUSH EAST ACROSS THE ARE TODAY. STRONG WEST WINDS ARE EXPECTED BEHIND THE FRONT...WITH WIND ADVISORY POSTED FOR LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE FAR WEST. AFTER MORNING ACTIVITY...REDEVELOPMENT WILL BE POSSIBLE IN THE NORTHEAST AHEAD OF THE COLD FRONT. SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA THIS MORNING...AND IN THE EAST DURING THE AFTERNOON. LOW WRAPS UP OVER NORTHERN MINNESOTA LATE TONIGHT AND EARLY THURSDAY. SHOWERS ASSOCIATED WITH TROWAL AXIS ON BACK SIDE OF LOW WILL BE POSSIBLE IN THE NORTH TONIGHT INTO EARLY THURSDAY. HIGH PRESSURE DOMINATES FOR FRIDAY...WITH TEMPERATURES REBOUNDING FROM A COOLER THURSDAY. LOW LEVEL JET KICKS UP FRIDAY NIGHT ACROSS THE AREA. INCLUDED A CHANCE OF THUNDERSTORMS FOR LATE FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY STILL A BIT OF DISAGREEMENT TAKING PLACE IN THE EXTENDED MODELS. FOR SATURDAY...LATEST GFS NOW SHOWING 5H WAVE TRAVERSING ALONG ND/SD BORDER PUSHING INTO MN BY 00Z SUNDAY. CANADIAN AGREES THAT MOST OF PCPN PUSHES INTO ND DURING DAY SATURDAY...WITH MARGINAL 7H CAPPING TEMPS STILL FCSTD(+10 TO +12). THE 28/18Z DGEX KEEPS WAVE SLIGHTLY FURTHER SOUTH. HAVE OPTED TO KEEP SAT WX GRIDS IN PLACE DUE TO UNCERTAINTY. POTENT COLD FRONT SLIPS THROUGH THE AREA ON SUNDAY...WITH MODELS AGAIN PAINTING MAJORITY OF QPF FURTHER TO THE NORTH. GFS DOES SHOW GOOD 7H OMEGA TAKING PLACE SATURDAY NIGHT AHEAD OF FEATURE...WITH NOCTURNAL TSRA POSSIBLE ON DEVELOPING LOLVL JET. BY 00Z MONDAY 7H TEMPS FALL INTO THE +3 TO +5 DEGREE C RANGE. CANADIAN HIGH KEEPS WX DRY FOR REMAINDER OF FCST. WAA RETURNING TO THE WRN CWA TUESDAY AFTN MAY RESULT IN SOME TSRA FIRING...BUT FOR NOW HAVE HELD OFF ON INTRODUCING ANY QPF. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY FOR WESTERN COUNTIES FROM 3 PM CDT THROUGH MIDNIGHT CDT. MN...NONE. && KNUTSVIG/HINTZ
Hazardous weather outlook, Jun 29, 5:03 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT WED JUN 29 2005 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-301002- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK- GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 503 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING...AND POSSIBLY AGAIN THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL BE POSSIBLE AS WELL THIS AFTERNOON IN THE FAR EASTERN AREAS. HEAVY RAIN FROM THE THUNDERSTORMS MAY CAUSE LOCAL FLOODING IN AREAS THAT HAVE RECEIVED ABUNDANT RAINFALL RECENTLY. THE THREAT OF THUNDERSTORMS IS EXPECTED TO END BY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SDZ003-004-009-015-016-033>035-045-048-301002- CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- 503 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...ESPECIALLY THIS MORNING. THE PRIMARY THREAT WILL BE LIGHTNING. WINDS ARE EXPECTED TO INCREASE FROM THE WEST LATE THIS AFTERNOON BEHIND A COLD FRONT. WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 50 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH TO 20 TO 25 MPH LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:15 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 45 min |
| Jun 29, 2:15 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 62 min |
| Jun 29, 4:24 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 30 min |
| Jun 29, 7:21 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 24 min |
| Jun 29, 9:13 AM CDT | Flash Flood Warning | ABR | Roberts | 6 hr |
| Jun 29, 12:50 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 55 min |
| Jun 29, 1:10 PM CDT | Tornado Warning | ABR | Faulk, Spink | 35 min |
| Jun 29, 1:20 PM CDT | Tornado Warning | ABR | Brown | 55 min |
| Jun 29, 2:14 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall | 46 min |
| Jun 29, 2:15 PM CDT | Flash Flood Warning | ABR | Brown, Day, Marshall | 6 hr |
| Jun 29, 2:22 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 23 min |
| Jun 29, 2:59 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 31 min |
| Jun 29, 3:06 PM CDT | Flash Flood Warning | ABR | Roberts | 6 hr |
| Jun 29, 3:20 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant | 40 min |
| Jun 29, 3:28 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 17 min |
| Jun 29, 3:45 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 60 min |
| Jun 29, 3:56 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 29, 4:12 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 17 min |
| Jun 29, 5:23 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day | 37 min |
| Jun 29, 5:58 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 35 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.